Island Health has issued a drug-poisoning/overdose advisory for Nanaimo. (Black Press Media file photo)

Island Health has issued a drug-poisoning/overdose advisory for Nanaimo. (Black Press Media file photo)

Island Health issues drug-poisoning advisory in Nanaimo

Overdoses increasing in Nanaimo, health authority says

Island Health has issued an advisory of increased drug poisonings and overdoses in the Nanaimo area.

According to a social media post, the number of overdoses in Nanaimo are on the rise and those using opioids and stimulants “face increased risk from both injection and inhalation.”

The health authority advises people not to use alone or mix substances, and always carry naloxone. Should someone overdose, Island Health suggests calling 911, administering naloxone and performing CPR.

The overdose prevention service centre in Nanaimo is located at 437 Wesley St. and is open daily from 11 a.m.-9 p.m.

For more information, go to www.islandhealth.ca and click on the ‘overdose prevention and response’ link.

RELATED: More than 5 died a day from toxic drug poisoning in March


More from the News Bulletin on Facebook and Twitter

Breaking NewsDrugsoverdose crisis